Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 81, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 1998, 10:41 PM CDT for Marathon County, Wisconsin. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1998, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 25, 1998, 12:00 AM CDT
- In force
- 79 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 10:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3210 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 20.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WUUS1 KGRB 250340 RRA SVRGRB WIC073-250500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1041 PM CDT WED JUN 24 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN CENTRAL WISCONSIN * UNTIL MIDNIGHT CDT * AT 1039 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR MARSHFIELD. THE STORM WAS MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROZELLVILLE MOSINEE THIS IS A DANGEROUS STORM WITH HAIL LARGER THAN AN INCH IN DIAMETER. MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS. DI/TSK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT WED JUN 24 1998 MCS DVLPMT AND ASSOC SVR THREAT FOCUS FOR TONIGHT. AT 19Z...WRMFNT HAD MOVD INTO SRN AND CNTRL WISC...THOUGH ABUNDANT LOW- LVL MOISTURE ACRS MUCH OF FCST AREA. WATER VAPOR ANIMATION REVEALS JET PUNCHING INTO NEB...WHILE VIS IMAGRY SHOWS CU FIELD OVR NW IA AND SRN MN. ACTIVE SWLY FLOW JETISONS NEB SHRTWV TWD STATE TONIGHT. EXPECT CNVCTN TO FIRE WEST OF STATE...NRN IA/SRN MN...AND MOVE EAST INTO FORECAST AREA LATER THIS EVE..ESP SRN PORTION. MODELS IN GENERAL AGREEMENT THRU 18 HRS...BUT INITIAL AREA OF DVLPMT WILL MAKE ALL THE DIFFERENCE IN OUR CWA. FEELING IS THAT BEST CHANCE FOR SVR IS IN SRN PART OF FORECAST AREA GIVEN BEST INSTABILITY COUPLED WITH STRONG DYNAMICS. OVERNIGHT LOWS NR 70 ACRS MUCH OF FORECAST AREA. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:18 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 62 min |
| Jun 24, 10:54 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 51 min |
| Jun 24, 11:45 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 65 min |
| Jun 25, 12:06 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 59 min |
| Jun 25, 12:07 AM CDT | Severe Thunderstorm Warning | GRB | Oconto | 33 min |
| Jun 25, 12:54 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano | 61 min |
| Jun 25, 12:56 AM CDT | Tornado Warning | GRB | Shawano | 34 min |
| Jun 25, 1:03 AM CDT | Tornado Warning | GRB | Brown | 27 min |
| Jun 25, 1:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 31 min |
| Jun 25, 1:32 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 48 min |
| Jun 25, 2:15 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet | 30 min |
| Jun 25, 2:24 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 51 min |
| Jun 25, 3:39 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Wood | 66 min |
| Jun 25, 4:17 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 63 min |
| Jun 25, 4:25 AM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 65 min |
| Jun 25, 4:42 AM CDT | Severe Thunderstorm Warning | GRB | Menominee | 33 min |
| Jun 25, 5:05 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 60 min |
| Jun 25, 5:35 AM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Jun 25, 6:32 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 33 min |
| Jun 25, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 65 min |
| Jun 25, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 53 min |
| Jun 25, 3:10 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 20 min |
| Jun 25, 3:14 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 46 min |
| Jun 25, 3:18 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 57 min |
| Jun 25, 3:23 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 82 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 76 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 76 min |
| Jun 25, 4:05 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 50 min |
| Jun 25, 4:55 PM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Jun 25, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 31 min |
| Jun 25, 5:34 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 41 min |
| Jun 25, 6:52 PM CDT | Severe Thunderstorm Warning | GRB | Door | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.